Alert archive / Minnesota / Gale Warnings in 2012
Gale Warning 5, NWS Duluth, MN
NWS Duluth, MN issued this gale warning at Dec 20, 2012, 3:58 PM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 20, 2012, 3:58 PM CST (21:58 UTC)
- Expired
- Dec 21, 2012, 4:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Duluth, MN
The text
As transmitted, in the capitals the NWS used until 2016.
391 WHUS73 KDLH 202158 MWWDLH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 358 PM CST THU DEC 20 2012 ...STRONG NORTH WINDS TONIGHT WITH HAZARDOUS WAVES THROUGH FRIDAY... LSZ121-146>148-210600- /O.UPG.KDLH.SC.Y.0070.000000T0000Z-121221T2100Z/ /O.NEW.KDLH.GL.W.0005.121220T2158Z-121221T1000Z/ BAYFIELD TO OAK POINT WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 358 PM CST THU DEC 20 2012 ...GALE WARNING IN EFFECT UNTIL 4 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 4 AM CST FRIDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...NORTHERLY 20 TO 30 KNOTS WITH GUSTS 35 TO 40 KNOTS WILL CONTINUE TONIGHT ALONG THE SOUTH SHORE OF LAKE SUPERIOR. * WAVES/SEAS...WAVES WILL BUILD TO 6 TO 8 FT THIS EVENING...WITH WAVES AS HIGH AS 9 TO 11 FEET ALONG THE SOUTH SHORE LATER TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LSZ142>145-210600- /O.EXT.KDLH.SC.Y.0070.000000T0000Z-121221T2200Z/ TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI- 358 PM CST THU DEC 20 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM CST FRIDAY... * WINDS...NORTHERLY 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS WILL CONTINUE TONIGHT ACROSS THE TIP OF WESTERN LAKE SUPERIOR FROM SILVER BAY TO THE TWIN PORTS. * WAVES/SEAS...WAVES 3 TO 5 FEET THIS EVENING WILL BUILD TO AS HIGH AS 5 TO 7 FEET LATER TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LSZ140-141-210600- /O.EXT.KDLH.SC.Y.0070.000000T0000Z-121222T0400Z/ GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- 358 PM CST THU DEC 20 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM CST FRIDAY... * WINDS...NORTHERLY 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS WILL CONTINUE TONIGHT ALONG THE NORTHERN SECTIONS OF THE NORTH SHORE. * WAVES/SEAS...WAVES WILL BUILD TO 4 TO 6 FEET THIS EVENING...AND PERSIST THROUGH FRIDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
393 WHUS73 KDLH 210448 MWWDLH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 1048 PM CST THU DEC 20 2012 ...STRONG NORTH WINDS TONIGHT WITH HAZARDOUS WAVES THROUGH FRIDAY... LSZ121-146>148-211000- /O.CON.KDLH.GL.W.0005.000000T0000Z-121221T1000Z/ BAYFIELD TO OAK POINT WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 1048 PM CST THU DEC 20 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM CST FRIDAY... * WINDS...NORTHERLY 20 TO 30 KNOTS WITH GUSTS 35 TO 40 KNOTS WILL CONTINUE TONIGHT ALONG THE SOUTH SHORE OF LAKE SUPERIOR. * WAVES/SEAS...WAVES WILL RANGE FROM 9 TO 11 FEET ALONG THE SOUTH SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LSZ142>145-211300- /O.CON.KDLH.SC.Y.0070.000000T0000Z-121221T2200Z/ TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI- 1048 PM CST THU DEC 20 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST FRIDAY... * WINDS...NORTHERLY 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS WILL CONTINUE TONIGHT ACROSS THE TIP OF WESTERN LAKE SUPERIOR FROM SILVER BAY TO THE TWIN PORTS. * WAVES/SEAS...WAVES 3 TO 5 FEET THIS EVENING WILL BUILD TO AS HIGH AS 5 TO 7 FEET LATER TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LSZ140-141-211300- /O.CON.KDLH.SC.Y.0070.000000T0000Z-121222T0400Z/ GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- 1048 PM CST THU DEC 20 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST FRIDAY... * WINDS...NORTHERLY 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS WILL CONTINUE TONIGHT ALONG THE NORTHERN SECTIONS OF THE NORTH SHORE. * WAVES/SEAS...5 TO 7 FOOT WAVES WILL PERSIT THROUGH FRIDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
959 WHUS73 KDLH 211024 MWWDLH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 424 AM CST FRI DEC 21 2012 ...STRONG NORTHERLY WINDS TO CONTINUE TODAY. LSZ121-146>148-211830- /O.EXP.KDLH.GL.W.0005.000000T0000Z-121221T1000Z/ /O.EXA.KDLH.SC.Y.0070.000000T0000Z-121222T0400Z/ BAYFIELD TO OAK POINT WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 424 AM CST FRI DEC 21 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CST THIS EVENING... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CST THIS EVENING. * WINDS...NORTHWEST 15 TO 20 KNOTS WITH GUSTS TO 30 KNOTS WILL CONTINUE TODAY. * WAVES/SEAS...WAVES 9 TO 11 FT SUBSIDING TO 5 TO 7 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LSZ142>145-211830- /O.CON.KDLH.SC.Y.0070.000000T0000Z-121221T2200Z/ TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI- 424 AM CST FRI DEC 21 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... * WINDS...NORTHWEST WIND 15 TO 20 KT WITH GUSTS TO 30 KT DECREASING TO 10 TO 15 KT WITH GUSTS TO 30 KT IN THE LATE MORNING AND AFTERNOON. * WAVES/SEAS...WAVES 3 TO 5 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LSZ140-141-211830- /O.CON.KDLH.SC.Y.0070.000000T0000Z-121222T0400Z/ GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- 424 AM CST FRI DEC 21 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING... * WINDS...NORTH WIND 20 TO 25 KT BECOMING NORTHWEST 10 TO 15 KT. * WAVES/SEAS...WAVES 3 TO 5 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this gale warning went out at Dec 20, 12:06 PM CST, 3 hours 52 minutes earlier.
Area forecast discussion, Dec 20, 12:06 PM CST, 3 hours 52 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DULUTH MN
1206 PM CST THU DEC 20 2012
.UPDATE...
SURFACE LOW PRESSURE ASSOCIATED WITH THE MAJOR WINTER STORM
LIFTING NEWD TOWARD THE GREAT LAKES IS CENTERED JUST SOUTHWEST OF
CHICAGO AT MIDDAY..WITH AN EXPANSIVE SHIELD OF SNOW TO THE NORTH
AND NORTHWEST OF THE LOW CENTER ACROSS MOST OF THE STATE OF
WISCONSIN.
THE HEAVIEST SNOWFALL RATES AND AMOUNTS WITH THIS STORM WILL
REMAIN TO THE SOUTHEAST OF THE NWS DULUTH CWA..BUT A PERSISTENT
LIGHT TO AT TIMES MODERATE SNOWFALL WILL CONTINUE INTO THIS
EVENING ACROSS A LARGE PART OF NORTHWEST WISCONSIN. THUS FAR THE
GREATEST SNOW TOTALS HAVE BEEN AROUND 3 INCHES IN PARTS OF PRICE
COUNTY..AND GENERAL 1-2 INCH TOTALS FROM THE HAYWARD LAKES AREA
NNEWD TO NEAR ASHLAND AND THE BAYFIELD PENINSULA. SPOTTERS ALSO
INDICATE MOSTLY SMALL FLAKES..INDICATIVE OF STEADY BUT MODEST
FORCED ASCENT/SUPERSATURATION OVER ICE IN THE DGZ..MOSTLY AS
PREDICTED BY THE SHORT RANGE MODELS. SNOWFALL RATES MAY PICK UP A
BIT IN THE 1-4 PM TIME FRAME SOUTHEAST OF ROUGHLY A WINTER TO
IRONWOOD LINE AS AREA OF ENHANCED CLOUD TOPS CLEARLY VISIBLE IN
IR/VIZ SAT IMAGERY LIFTS NORTHWARD INTO THE PRICE COUNTY AREA.
HOWEVER..MORE FOCUSED INTENSE LIFT AND SNOWFALL RATES OF 1/2
INCH/HOUR OR GREATER ARE EXPECTED TO REMAIN SOUTHEAST OF PRICE
COUNTY THRU THE AFTRERNOON.
WE STILL BELIEVE THAT A GENERAL 2 TO 5 INCH STORM TOTAL
ACCUMULATION RANGE LOOKS GOOD FOR MOST AREAS..WITH THE GREATEST
TOTALS OVER PRICE AND SOUTHEAST IRON COUNTIES THRU THIS EVENING.
LAKE ENHANCEMENT..WITH A TRANSITION TO MORE PURE LAKE EFFECT SNOW
SHOWERS IS EXPECTED THIS EVENING FOR THE SNOWBELT AREAS OF THE
SOUTH SHORE. HOWEVER..WINDOW OF TIME FOR SUPERPOSITION OF GOOD
NORTHERLY FETCH/SATURATION THRU 700 MB AND DEEP LAYER OF STEEP
LOW LEVEL LAPSE RATES IS ONLY ABOUT 4-6 HOURS. OVERALL..SOME OF
THE FAVORED LOCATIONS COULD SEE UPWARDS OF 7 INCHES ALONG THE
GOGEBIC RANGE BY LATE MORNING FRIDAY WHEN THINGS SHOULD BE
SHUTTING DOWN. OVERALL THE TIMING AND THEME OF MESSAGE IN THE
WINTER WEATHER PRODUCTS APPEARS VERY GOOD..AND WE HAVE ONLY MADE
MINOR TWEAKS TO THE GRIDS AND OFFICIAL FORECAST.
STRONGER LOW LEVEL COLD ADVECTION WILL BLEED INTO THE AREA THIS
EVENING AND OVERNIGHT..AND WILL LIKELY RESULT IN PERIODS OF
FLURRIES FOR MUCH OF NRN MN UNTIL AFTER MIDNIGHT. UPDATES TO ALL
GRIDS/TEXT PRODUCTS AND GRAPHICAST ARE ALREADY AVAILABLE.
&&
.AVIATION...18Z TAF ISSUANCE...
CEILINGS WILL WAIVER BETWEEN IFR AND LOW-END MVFR THROUGH MOST OF
THE DAY TODAY WITH A FEW FLURRIES POSSIBLE ACROSS THE NRN
TERMINALS. HYR WILL BE THE MAIN SITE IMPACTED BY -SN...WITH
OCCASIONAL REDUCTIONS IN VSBYS THROUGH THIS EVENING. COULD SEE
VSBYS DROP TO LIFR IN MDT SNOW SHOWERS. OTHERWISE...MAIN CHANGES
TO PREVIOUS SET OF TAFS WAS TO DELAY THE CLEARING AND ONSET OF VFR
CONDITIONS FROM WEST TO EAST UNTIL AFTER MIDNIGHT AND INTO EARLY
FRI MORNING. WINDS WILL REMAIN GUSTY TODAY FROM THE NORTH...WITH
WINDS BACKING SLIGHTLY AND DIMINISHING BY FRI MORNING.
&&
PREV DISCUSSION... /ISSUED 233 AM CST THU DEC 20 2012/
SHORT TERM...A WEAK SFC LOW CENTER WAS MOVING ALONG THE
INTERNATIONAL BORDER AT 08Z WITH A COLD FRONT FROM THE TIP OF
THE ARROWHEAD TO NW WI. MEANWHILE...THE LARGE SFC LOW CENTER THAT
WILL BRING THE BULK OF THE SNOW TODAY THROUGH FRIDAY WAS JUST
REACHING SOUTH CENTRAL MO AT 08Z. MODELS REMAIN IN GENERAL
AGREEMENT WITH THE EVOLUTION OF THIS LOW AS IT LIFTS NEWD TO NEAR
SW LOWER MI BY 00Z FRIDAY. LIGHT SNOW WAS BEGINNING TO REACH THE
SOUTHERN COUNTIES IN NW WI BY 08Z.
MADE SOME MINOR CHANGES TODAY SINCE THE COLD FRONT HAS PASSED
THROUGH A LARGE PORTION OF THE FA. HAVE ALIGNED THE POPS/WEATHER/QPF
ALONG AND AHEAD OF THE COLD FRONT WHERE THE BEST LIFT WILL BE
FOCUSED. THE ONLY DIFFERENCE AMONGST THE MODELS AT THIS POINT IS THE
OVERALL LOCATION OF QPF AND SUBSEQUENTLY SNOW AMOUNTS. EVEN THE
LATEST HIRES MODELS ARE OFFERING DIFFERENT SOLUTIONS OF QPF/SNOW
PLACEMENT. REGARDLESS...WILL MAKE NO CHANGES TO HEADLINES...BUT DID
ADJUST QPF/SNOW AMOUNTS TO HPC SOLUTIONS.
AS THE LOW MOVES INTO SW MI...THE SYNOPTIC SNOW WILL TRANSITION TO
LAKE EFFECT SNOW AS THE WIND TURNS TO THE N BY THIS AFTERNOON AND NW
BY 00Z FRIDAY. COLDER AIR WILL BEGIN TO BE USHERED INTO THE FA ON
THE BACKSIDE OF THE AFOREMENTIONED LOW. THE WIND THEN SWITCHES TO A
WNW DIRECTION LATE TONIGHT WHICH WILL PUSH THE BETTER LES TOWARD
UPPER MI...BUT STILL HAVE HIGH/CATEGORICAL POPS IN PLACE OVER THE
GOGEBIC RANGE WITH LOWER POPS FURTHER INLAND.
THE WIND WILL DIMINISH LATE TONIGHT AS THE PRESSURE GRADIENT
SLACKENS...BUT REMAIN OUT OF THE WNW. KEPT THE MENTION FOR SNOW
PRIMARILY OVER ASHLAND AND IRON COUNTIES AND INTO NORTHERN PRICE
COUNTY BETWEEN 06Z AND 12Z FRIDAY. ON FRIDAY...UPPER LEVEL/SFC
RIDGING ARE BUILDING ACROSS THE FA WITH DRIER AIR ARRIVING. THIS
WILL END THE LES BY 15Z WHEN THE 1000-850MB LAYER RH DROPS TO NEAR
70 PERCENT AND THE WIND CONTINUES TO SUBSIDE.
LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY.
AN UPPER LEVEL RIDGE WILL BE IN PLACE OVER THE NORTHERN GREAT PLAINS
AND UPPER MISSISSIPPI VALLEY TO START THE EXTENDED PERIOD THIS
UPCOMING WEEKEND. TEMPERATURES LOOK TO REMAIN BELOW NORMAL. AN UPPER
LEVEL TROUGH WILL MOVE IN FROM THE NORTHERN GREAT PLAINS ON MONDAY
THAT WILL BRING A CHANCE OF LIGHT SNOW TO THE NORTHLAND. SURFACE
HIGH PRESSURE WILL BUILD IN FOR TUESDAY AND WEDNESDAY. THE STORM
SYSTEM FORECASTED AROUND CHRISTMAS DAY TO AFFECT PORTIONS OF THE
UPPER MIDWEST WILL PROBABLY TAKE A TRACK ALONG THE OHIO RIVER VALLEY
AND HAS SLOWED DOWN A DAY ACCORDING TO THE LATEST GFS. THE EUROPEAN
TRACK IS A LITTLE FURTHER NORTH...SOMEWHAT SIMILAR TO THE CURRENT
STORM TRACK MOVING THROUGH THE UPPER MIDWEST. REGARDLESS...THE BULK
OF THE ACCUMULATING SNOWFALL WILL BE TO THE SOUTH AND EAST OF THE
NORTHLAND.
&&
.POINT TEMPS/POPS...
DLH 25 8 21 6 / 10 10 0 0
INL 18 -1 17 2 / 0 0 0 10
BRD 21 2 20 4 / 0 0 0 0
HYR 27 11 23 7 / 90 30 0 0
ASX 30 18 26 12 / 90 50 10 0
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...WINTER WEATHER ADVISORY UNTIL 9 PM CST THIS EVENING FOR WIZ008-
009.
WINTER WEATHER ADVISORY UNTIL 9 AM CST FRIDAY FOR WIZ003-004.
LS...SMALL CRAFT ADVISORY UNTIL 3 PM CST FRIDAY FOR LSZ121-140>148.
&&
SHORT TERM...MILLER
AVIATION...TENTINGERHazardous weather outlook, Dec 20, 4:18 AM CST, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 418 AM CST THU DEC 20 2012 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-211130- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 418 AM CST THU DEC 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT FOR A PORTION OF NORTHWEST WISCONSIN. 3 TO 6 INCHES OF SNOW IS EXPECTED ALONG AND EAST OF HIGHWAY 63 WITH LOCALLY HIGHER AMOUNTS ALONG THE GOGEBIC RANGE. SEE THE LATEST WINTER WEATHER PRODUCTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE WINTER WEATHER ADVISORY CONTINUES FOR ASHLAND AND IRON COUNTIES UNTIL 9 AM MONDAY. SEE THE LATEST WINTER WEATHER PRODUCTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SNOWFALL SPOTTERS ARE ENCOURAGED TO CALL IN THEIR SNOW REPORTS TO THE NATIONAL WEATHER SERVICE TODAY AND TONIGHT. LSZ121-140>148-211130- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 418 AM CST THU DEC 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT GUSTY NORTHERLY WINDS ARE EXPECTED TODAY AND TONIGHT WHICH WILL CREATE HAZARDOUS WAVES. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE NEAR SHORE WATERS OF WESTERN LAKE SUPERIOR. SEE THE LATEST MARINE PRODUCTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE GUSTY NORTHERLY WINDS WILL CONTINUE FRIDAY AND WILL CREATE HAZARDOUS WAVES. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE NEAR SHORE WATERS OF WESTERN LAKE SUPERIOR. SEE THE LATEST MARINE PRODUCTS FOR DETAILS. GSF MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Local storm report, Dec 20, 11:02 AM CST, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
1102 AM CST THU DEC 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1102 AM SNOW ASHLAND 46.58N 90.87W
12/20/2012 M1.6 INCH ASHLAND WI TRAINED SPOTTER
MEASURED IN NEW ODANAH.
&&
RSLocal storm report, Dec 20, 11:30 AM CST, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
1130 AM CST THU DEC 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1129 AM SNOW 5 SSE PHILLIPS 45.63N 90.35W
12/20/2012 M3.1 INCH PRICE WI TRAINED SPOTTER
VERY FINE SNOW.
&&
RSLocal storm report, Dec 20, 12:14 PM CST, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
1214 PM CST THU DEC 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 PM SNOW 2 ENE MERCER 46.18N 90.02W
12/20/2012 E1.0 INCH IRON WI TRAINED SPOTTER
&&
RSLocal storm report, Dec 20, 12:48 PM CST, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
1248 PM CST THU DEC 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1248 PM SNOW GILE 46.43N 90.23W
12/20/2012 M3.5 INCH IRON WI TRAINED SPOTTER
&&
RSLocal storm report, Dec 20, 2:35 PM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DULUTH MN
235 PM CST THU DEC 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM SNOW HERBSTER 46.83N 91.26W
12/20/2012 M0.2 INCH BAYFIELD WI TRAINED SPOTTER
0745 AM SNOW 5 SW HERBSTER 46.78N 91.34W
12/20/2012 M0.2 INCH BAYFIELD WI TRAINED SPOTTER
0845 AM SNOW 3 SW WINTER 45.79N 91.06W
12/20/2012 E1.5 INCH SAWYER WI TRAINED SPOTTER
0859 AM SNOW SHELL LAKE 45.74N 91.90W
12/20/2012 M1.0 INCH WASHBURN WI TRAINED SPOTTER
0902 AM SNOW CORNUCOPIA 46.86N 91.10W
12/20/2012 M1.0 INCH BAYFIELD WI TRAINED SPOTTER
1102 AM SNOW ASHLAND 46.58N 90.87W
12/20/2012 M1.6 INCH ASHLAND WI TRAINED SPOTTER
MEASURED IN NEW ODANAH.
1129 AM SNOW 5 SSE PHILLIPS 45.63N 90.35W
12/20/2012 M3.1 INCH PRICE WI TRAINED SPOTTER
VERY FINE SNOW.
0234 PM SNOW GILE 46.43N 90.23W
12/20/2012 M5.0 INCH IRON WI TRAINED SPOTTER
0234 PM SNOW 2 ENE MERCER 46.18N 90.02W
12/20/2012 M2.8 INCH IRON WI TRAINED SPOTTER
0234 PM SNOW 2 S TURTLE FLAMBEAU FLO 46.05N 90.18W
12/20/2012 M3.0 INCH IRON WI TRAINED SPOTTER
0234 PM SNOW PHILLIPS 45.70N 90.40W
12/20/2012 M4.0 INCH PRICE WI LAW ENFORCEMENT
LIGHTLY SNOWING
&&
RSThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 20, 3:49 PM CST | Winter Storm Warning | DLH | Iron | 14 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.